Welcome, Friend!

It looks like you're new here. If you want to get involved, click one of these buttons!

Veritas-Health LLC has recently released patient forums to our Arthritis-Health web site.

Please visit http://www.arthritis-health.com/forum

There are several patient story videos on Spine-Health that talk about Arthritis. Search on Patient stories
Protect anonymity
We strongly suggest that members do not include their email addresses. Once that is published , your email address is available to anyone on the internet , including hackers.

Notice
All discussions and comments that contain an external URL will be automatically moved to the spam queue. No external URL pointing to a medical web site is permitted. Forum rules also indicate that you need prior moderator approval. If you are going to post an external URL, contact one of the moderators to get their approval.
Attention New Members
Your initial discussion or comment automatically is sent to a moderator's approval queue before it can be published.
There are no medical professionals on this forum side of the site. Therefore, no one is capable or permitted to provide any type of medical advice.
This includes any analysis, interpretation, or advice based on any diagnostic test

PAIN AFTER INJECTIONS

AnonymousUserAAnonymousUser Posts: 49,731
edited 06/11/2012 - 8:28 AM in Spinal Injections
HELP!! I had my 4th injection last Wed and ever since I have had extreme pain in my buttocks which runs into my leg. I have tried everything to relieve the pain (which I can think of): pain meds....vicodin, soma, motrin, and changing my fentanyl patch. In addition, I have put on the lidoderm patches and the flector patches. I have also tried the ice and heat.

Any ideas? I have called the doc and have been told this is "normal" but I cant deal with it anymore....

Please share your thoughts!!!
advertisement

Comments

  • It was unmanagable and it lasted over two weeks. It made my pain much worse.
  • dilaurodilauro ConnecticutPosts: 9,733
    to me to continue to be in this much pain and discomfort.
    Normally after 3 or 4 days the initial discomfort should be wearing off. And with the amount of pain medication and patches you are on, it just doesnt seem normal.
    When you spoke with your doctor did you communicate all the pain medication that you are using and that nothing is helping?
    There have been situations (some posted here by members) where something went wrong during their ESI and they had pain for several weeks.
    Not being a pest to your doctor, but I would contact them again
    Ron DiLauro Spine-Health System Administrator
    I am not a medical professional. I comment on personal experiences
    You can email me at: rdilauro@veritashealth.com
  • I had my 1st injection last Thursday. It was the most painful thing I have ever exsperienced! The pain after the injection was uncomfortable for the first 48 hours, after that it got worse and worse!! By Monday I was in severe pain. Tuesday morning my wife and I went back to the doctor for a stronger pain medicine to find out our doctor went out of town. We ask to see another doctor for help and found out that he was out for Spring break also. So the nurse Prat. call some stronger pain meds.in. This stronger meds did not help at all! So Tuesday morning we went back to the office asking if their was any other doctor they could referr us to. Thier answer was no, we could go to the emergency room. We asked for our medical recorders and went home and called another doctor,(we can't see until Thursday morning)I have been in extreme pain from my hip down to the ends of my toes. I can tolerate pain pretty good but this is more than I can handle! I can't sleep,sit,stand,or think because of the pain. Seeing this new doctor can't come fast enough. I pray God gives me strenght until the morning.
  • I have had numerous injections over the last 5 years and the only constant is the kick back.
    Unfortunately you don't know when it is coming.
    My worst was 3 weeks post ESI.

    I challenged my doc that the relief merely comes from feeling so bad initially then feeling better, which he nodded at!!!

    My best advice will be take each day as it comes.
    You never said which jabs you had...ESI?

    I hope you feel better soon. Keep your docs informed.
  • I had an ESI 3 weeks ago and I had the same kind of pain. I would have been in pain I believe if they had admitted me to the hospital and put me on a Morphine drip. My belief is that it is nerve pain and no narcotic can take away nerve pain. Then to add insult to injury I had a myelogram last Friday and spent 4 days in even MORE pain. They did tell me that it was probably a nerve that had major irritation and that it would go away. It has somewhat I can at least walk today which I couldn't before. But again pain pills did nothing for me. Call your doctor back and ask them about upping your Neurontin for nerve pain.Maybe they could change your meds or something.(Oh and I tried the lidoderm patches too but I don't think they get far enough down to calm the nerves that need it the most.)
  • The last one I had was a year ago, and on Day 4 I was telling my doc I was worse, and he incredulously told me it couldn't be because those injections are supposed to make you feel better. I don't think so, not all the time. Only in a perfect world is it ever beneficial in every case. After that I was let go and sent to a pain specialist.
  • I had 3 ESIs but did not have pain. I think I would call my doctor again. Hang in there. You are in my prayers
  • totally normal. I have L5/S1 disk rupture. over the last 6 years, i've had 7 injections. I am 32.

    key though is getting them done by the right person! i have had variable experiences. the first doc did them all wrong and i was in much worse pain afterward. (i know this because at least one of the shots by the guy caused necrosis of the fatty tissue because they weren't injected properly)

    i finally found a great doc (a trained anesthesiologist at a pain clinic) who does an excellent job. the epidurals he has given me have saved my life. i had severe, severe sciatica and i have suffered from several re-injuries. every time the epidural was key - absolutely key - to getting better.

    Even a good shot takes weeks to recover from. I find 1 week of much worse pain, 2 more weeks sometimes of more pain than before, but always by 3 weeks I am starting to feel better than before. Sometimes i feel better by the end of the first week. but it takes time!

    i'll be in pain for months and months, then i finally get an epidural and then i see progressive improvement in my back month after month after month. Sometimes you need more than one shot too to really give the final kick.

    Healing from back injuries is SLOW!

    hope this helps!
  • going for my first esi and I am very nervous. leaving now, wish me luck!
advertisement
Sign In or Register to comment.